Format

Send to

Choose Destination
J Toxicol Clin Toxicol. 1995;33(4):369-70.

The hazards of chloroquine self prescription in west Africa.

Author information

1
Hôpital Edouard Herriot, Lyon, France.

Abstract

We report a severe accidental chloroquine poisoning in a West African adult. This intoxication results from the widespread practice in Senegal of taking mild doses of chloroquine for a few days (i.e. 300 mg x 3 for 3 or 5 days) following the onset of any fever suspected of being a malaria attack. To our knowledge, this practice and this kind of poisoning have not been reported before. The present clinical case demonstrated that self-medication can be the cause of severe chloroquine poisoning responsible for arrhythmia (torsades de pointes). In this clinical case, no diazepam was administered. However, there were no further problems and the patient was discharged three days after admission to the intensive care unit.

PMID:
7629906
DOI:
10.3109/15563659509028925
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center